Alert archive / Iowa / Wind Chill Advisories in 2011
Wind Chill Advisory 5, NWS Des Moines, IA
NWS Des Moines, IA issued this wind chill advisory at Feb 7, 2011, 3:35 AM CST for 51 counties in Iowa. It took effect at Feb 7, 2011, 8:23 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2011, 3:35 AM CST (09:35 UTC)
- In effect from
- Feb 7, 2011, 8:23 PM CST
- Expired
- Feb 8, 2011, 12:00 PM CST
- In force
- 16 hr
- Issued by
- NWS Des Moines, IA
All 51 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
284 WWUS43 KDMX 070935 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 335 AM CST MON FEB 7 2011 ...COLD AIR POISED TO SWEEP OVER IOWA... .A COLD FRONT WILL SWEEP THROUGH IOWA TODAY...USHERING IN A FRESH ROUND OF COLD AIR. ARCTIC HIGH PRESSURE WILL BUILD INTO THE UPPER MIDWEST TONIGHT AND TUESDAY. THE COLD AIR WILL REMAIN WITH US THROUGH THURSDAY. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-071745- /O.NEW.KDMX.WC.Y.0005.110208T0600Z-110208T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA 335 AM CST MON FEB 7 2011 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY. * TIMING...TEMPERATURES WILL BE STEADY OR FALLING THROUGH THE DAY TODAY. WIND CHILL VALUES WILL FALL THROUGH THE DAY...REACHING 20 BELOW BY MIDNIGHT. * WINDS...NORTH TO NORTHWEST WINDS OF 15 TO 25 MPH WILL DIMINISH SOMEWHAT TONIGHT...BUT ARE EXPECTED TO REMAIN IN THE 10 TO 15 MPH RANGE THROUGH THE NIGHT TONIGHT INTO EARLY TUESDAY. * TEMPERATURES/WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO THE 25 TO 30 BELOW ZERO RANGE ALONG AND NORTH OF U.S. HIGHWAY 30...WITH READINGS OF 20 TO 25 BELOW SOUTH OF HIGHWAY 30. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
6 follow-up statements
787 WWUS43 KDMX 071707 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1107 AM CST MON FEB 7 2011 ...COLD AIR SWEEPING OVER IOWA... .ARCTIC HIGH PRESSURE WILL BUILD INTO THE UPPER MIDWEST THRU TUESDAY. THE COMBINATION OF VERY COLD AIR AND WINDS WILL PRODUCE BITTERLY COLD WIND CHILLS. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-080115- /O.CON.KDMX.WC.Y.0005.110208T0600Z-110208T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA 1107 AM CST MON FEB 7 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY. * TIMING...TEMPERATURES WILL BE STEADY OR FALLING INTO THE AFTERNOON. WIND CHILL VALUES WILL FALL THROUGH THE DAY AND START REACHING ADVISORY CRITERIA IN THE NORTH TOWARD MIDNIGHT. * WINDS...NORTH TO NORTHWEST WINDS OF 15 TO 25 MPH WILL DIMINISH SOMEWHAT TONIGHT...BUT ARE EXPECTED TO REMAIN IN THE 10 TO 15 MPH RANGE THROUGH THE NIGHT INTO EARLY TUESDAY. * TEMPERATURES/WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO THE 25 TO 30 BELOW ZERO RANGE ALONG AND NORTH OF U.S. HIGHWAY 30...WITH READINGS OF 20 TO 25 BELOW SOUTH OF HIGHWAY 30. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ CC
147 WWUS43 KDMX 072128 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 328 PM CST MON FEB 7 2011 ...DANGEROUS WIND CHILLS EXPECTED OVERNIGHT INTO TUESDAY MORNING... .ARCTIC HIGH PRESSURE WILL BUILD INTO THE UPPER MIDWEST THRU TUESDAY. THE COMBINATION OF VERY COLD AIR AND WINDS WILL PRODUCE BITTERLY COLD WIND CHILLS. IAZ081>086-092>097-080530- /O.EXA.KDMX.WC.Y.0005.110208T0600Z-110208T1800Z/ ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...CORNING...CRESTON...OSCEOLA... CHARITON...ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON... CORYDON...CENTERVILLE...BLOOMFIELD 328 PM CST MON FEB 7 2011 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY. * TIMING...COLD AIR WILL CONTINUE TO PUSH INTO THE AREA TONIGHT AS TEMPERATURES CONTINUE TO DROP THROUGH THE EVENING. WIND CHILLS ARE FORECAST TO FALL TO ADVISORY CRITERIA DURING THE EARLY MORNING HOURS OF TUESDAY AND REMAIN AT THOSE LEVELS THROUGH MID MORNING. * WINDS...NORTH TO NORTHWEST WINDS OF 10 TO 15 MPH ARE EXPECTED THROUGH THE NIGHT. * TEMPERATURES/WIND CHILL VALUES...AIR TEMPERATURES ARE EXPECTED TO DROP TO AROUND 5 BELOW ZERO BY DAYBREAK ON TUESDAY. WIND CHILL VALUES OF 20 TO 25 BELOW ARE FORECAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ IAZ004>007-015>017-023>026-033>036-044>046-080530- /O.EXT.KDMX.WC.Y.0005.110208T0300Z-110208T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- CRAWFORD-CARROLL-GREENE- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON 328 PM CST MON FEB 7 2011 ...WIND CHILL ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO NOON CST TUESDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING TO NOON CST TUESDAY. * TIMING...WIND CHILL VALUES ARE ALREADY QUITE LOW AND ARE FORECAST TO REACH ADVISORY CRITERIA BY THIS EVENING. THESE LOW VALUES WILL CONTINUE THROUGH TUESDAY MORNING BEFORE SOME GRADUAL WARMING BY MIDDAY. * WINDS...NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH WILL DIMINISH SOMEWHAT TONIGHT...BUT ARE EXPECTED TO REMAIN IN THE 10 TO 15 MPH RANGE INTO EARLY TUESDAY. * TEMPERATURES/WIND CHILL VALUES...WIND CHILL VALUES WILL DROP TO 20 BELOW OR LOWER THIS EVENING AND RANGE FROM 25 TO 30 BELOW DURING THE EARLY MORNING HOURS TUESDAY UNTIL SHORTLY AFTER DAYBREAK ON TUESDAY MORNING. SOME GRADUAL IMPROVEMENT IS THEN EXPECTED THROUGH MIDDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ IAZ027-028-037>039-047>050-057>062-070>075-080530- /O.CON.KDMX.WC.Y.0005.110208T0600Z-110208T1800Z/ BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA- INCLUDING THE CITIES OF...ALLISON...WAVERLY...ELDORA... GRUNDY CENTER...WATERLOO...BOONE...AMES...MARSHALLTOWN...TOLEDO... AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON... GRINNELL...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA... KNOXVILLE...OSKALOOSA 328 PM CST MON FEB 7 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY. * TIMING...TEMPERATURES WILL CONTINUE TO DROP THROUGH THE EVENING. WIND CHILL VALUES WILL FALL DURING THIS TIME AND START REACHING ADVISORY CRITERIA IN TOWARD MIDNIGHT. * WINDS...NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH WILL DIMINISH SOMEWHAT TONIGHT...BUT ARE EXPECTED TO REMAIN IN THE 10 TO 15 MPH RANGE INTO EARLY TUESDAY. * TEMPERATURES/WIND CHILL VALUES...WIND CHILL VALUES WILL RANGE FROM 20 TO 30 BELOW OVERNIGHT WITH SOME GRADUAL IMPROVEMENT BY MIDDAY ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ CC
655 WWUS43 KDMX 080223 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 823 PM CST MON FEB 7 2011 ...DANGEROUS WIND CHILLS EXPECTED OVERNIGHT INTO TUESDAY MORNING... .ARCTIC HIGH PRESSURE WILL BUILD INTO THE UPPER MIDWEST THROUGH TUESDAY. THE COMBINATION OF VERY COLD AIR AND WINDS WILL PRODUCE BITTERLY COLD WIND CHILLS. IAZ004>007-015>017-023>026-033>036-044>046-081030- /O.EXT.KDMX.WC.Y.0005.110208T0223Z-110208T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- CRAWFORD-CARROLL-GREENE- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON 823 PM CST MON FEB 7 2011 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TUESDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST TUESDAY. * TIMING...WIND CHILL VALUES ARE ALREADY RANGING FROM 20 TO 30 BELOW. WIND CHILLS WILL REMAIN IN THIS RANGE THROUGH TUESDAY MORNING. * WINDS...A NORTHWEST WIND AT 10 TO 20 MPH WILL DIMINISH LATER TONIGHT BUT ARE EXPECTED TO REMAIN IN THE 5 TO 15 MPH RANGE INTO EARLY TUESDAY. * TEMPERATURES/WIND CHILL VALUES...WIND CHILL VALUES WILL RANGE FROM 25 TO 30 BELOW THROUGH TUESDAY MORNING. A FEW SPOTS MAY ALSO HIT 30 BELOW BUT THESE VALUES SHOULD NOT BECOME WIDESPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ IAZ027-028-037>039-047>050-057>062-070>075-081>086-092>097-081030- /O.CON.KDMX.WC.Y.0005.110208T0600Z-110208T1800Z/ BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ALLISON...WAVERLY...ELDORA... GRUNDY CENTER...WATERLOO...BOONE...AMES...MARSHALLTOWN...TOLEDO... AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON... GRINNELL...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA... KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON... ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON... CENTERVILLE...BLOOMFIELD 823 PM CST MON FEB 7 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY. * TIMING...TEMPERATURES WILL CONTINUE TO DROP THROUGH THE EVENING. WIND CHILL VALUES WILL FALL DURING THIS TIME AND START REACHING ADVISORY CRITERIA AROUND MIDNIGHT. * WINDS...A NORTHWEST WIND AT 10 TO 20 MPH WILL DIMINISH SOMEWHAT LATE TONIGHT...BUT ARE EXPECTED TO REMAIN IN THE 5 TO 15 MPH RANGE INTO EARLY TUESDAY. * TEMPERATURES/WIND CHILL VALUES...WIND CHILL VALUES WILL RANGE FROM 20 TO 30 BELOW OVERNIGHT THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ FAB
009 WWUS43 KDMX 080938 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 338 AM CST TUE FEB 8 2011 ...DANGEROUS WIND CHILLS TO PERSIST THROUGH EARLY TUESDAY AFTERNOON... .ARCTIC HIGH PRESSURE WILL SETTLE INTO THE UPPER MIDWEST THROUGH TUESDAY. THE COMBINATION OF VERY COLD AIR AND WINDS WILL PRODUCE BITTERLY COLD WIND CHILL TEMPERATURES. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-081745- /O.CON.KDMX.WC.Y.0005.000000T0000Z-110208T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 338 AM CST TUE FEB 8 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * TIMING...WIND CHILL READINGS RANGING FROM 20 TO 30 BELOW ZERO WILL CONTINUE THROUGHOUT THE MORNING HOURS TUESDAY. AREAS IN SOUTHERN AND CENTRAL IOWA WILL BEGIN TO SEE IMPROVEMENT IN TEMPERATURES LATE IN THE MORNING. BITTERLY COLD WIND CHILLS WILL EXIST ACROSS NORTHERN IOWA THROUGH EARLY AFTERNOON. * WINDS...NORTHWEST WINDS WILL REMAIN BETWEEN 10 TO 15 MPH THROUGH TUESDAY MORNING. * TEMPERATURES/WIND CHILL VALUES...WIND CHILL VALUES WILL RANGE FROM 25 TO 30 BELOW THROUGH TUESDAY MORNING. LOCATIONS IN THE NORTH WILL SEE WIND CHILL READINGS LOWER THAN 30 BELOW. THESE EXTREME WIND CHILL VALUES WILL BE BRIEF...IMPROVING AFTER SUNRISE. * PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ AW
205 WWUS43 KDMX 081610 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1010 AM CST TUE FEB 8 2011 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-081800- /O.CON.KDMX.WC.Y.0005.000000T0000Z-110208T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 1010 AM CST TUE FEB 8 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * WINDS...NORTH TO NORTHWEST WINDS AROUND 10 TO 15 MPH WILL CONTINUE THIS MORNING. * TEMPERATURES/WIND CHILL VALUES...WIND CHILL VALUES OF 20 TO 30 BELOW WILL CONTINUE TO BE COMMON THIS MORNING...AND WILL IMPROVE ACROSS THE AREA THROUGHOUT THE AFTERNOON HOURS. * PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MJB
227 WWUS43 KDMX 081805 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1205 PM CST TUE FEB 8 2011 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-081915- /O.EXP.KDMX.WC.Y.0005.000000T0000Z-110208T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 1205 PM CST TUE FEB 8 2011 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. WIND CHILL TEMPERATURES HAVE WARMED ABOVE WIND CHILL ADVISORY CRITERIA ACROSS THE AREA...THERE THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. HOWEVER DUE TO THE COLD AIR IN PLACE ACROSS THE REGION WIND CHILLS WILL REMAIN IN THE 10 BELOW TO NEAR 20 BELOW RANGE THROUGHOUT THE AFTERNOON HOURS. $$ MJB
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Feb 6, 11:40 PM CST, 3 hours 55 minutes earlier.
Area forecast discussion, Feb 6, 11:40 PM CST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1140 PM CST SUN FEB 6 2011 ...UPDATED FOR THE 06Z AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... A FAST NARROW BAND OF SNOW WILL PASS OUT OF CENTRAL IOWA LATE THIS AFTERNOON AS A WEAK SHORTWAVE MOVES THROUGH THE STATE. HOWEVER... CLOUDINESS WILL LINGER OVER THE AREA INTO TONIGHT AHEAD OF AN APPROACHING ARCTIC FRONT CURRENTLY IN NORTH DAKOTA INTO NORTHERN MINNESOTA. SOME WEAK MID LEVEL QG FORCING AS WELL AS ISENTROPIC LIFT APPROACH NORTHERN IA LATE TONIGHT IN CONJUNCTION WITH THE FRONT AND HAVE INCREASED POPS ACRS THE NORTH. OTHERWISE...HAVE CONTINUED THE MENTION OF FLURRIES AROUND CENTRAL IOWA DURING THE EVENING BUT THAT MAY EVEN BE GENEROUS GIVEN THE CURRENT LACK OF PCPN IN NORTHERN IOWA INTO ADJACENT AREAS OF SD AND MN. TEMPERATURES WILL BEGIN A DOWNWARD SLIDE TONIGHT AS CAA INTENSIFIES AND READINGS SHOULD DROP MORE QUICKLY AFTER MIDNIGHT. WINDS SHOULD REMAIN AT 10 TO 20 MPH OVERNIGHT GIVEN THE OVERCAST CONDITIONS AND INCREASING CAA. SOME CONCERN AS TO SOME BLOWING SNOW ACRS NORTHERN FAVORED AREAS...HOWEVER SOUNDINGS WOULD SUGGEST GUSTS LEVELING OFF AROUND 20KTS...MAYBE A BIT HIGHER BUT WILL HAVE TO SEE. WL LIKELY GET AT LEAST SNOW SKIMMING THE SURFACE OF THE GROUND AND BLOWING OVER ROADWAYS WHICH MAY CAUSE SLICK SPOTS BUT NOTHING OF ADVISORY CRITERIA. .LONG TERM /MONDAY THROUGH SUNDAY/...MAIN FORECAST CONCERN IN THE EXTENDED IS WITH TEMPERATURES. MODELS SEEM TO BE IN DECENT AGREEMENT WITH TIMING OF COLD AIR FILTERING INTO THE REGION MONDAY THROUGH WEDNESDAY AND WITH WARM UP LATER THIS WEEK INTO THE WEEKEND. LEANED TOWARDS A NAM/GFS/SREF BLEND MONDAY AND TUESDAY...AND GFS/ECMWF WEDNESDAY THROUGH SUNDAY. MONDAY THROUGH WEDNESDAY...VERY COLD AIR MASS WILL BEGIN TO FILTER INTO THE STATE ON MONDAY WITH SURFACE HIGH AND UPPER LEVEL RIDGE SLOWLY BUILDING INTO THE REGION MONDAY NIGHT INTO WEDNESDAY. LOW TEMPS MONDAY NIGHT THROUGH WEDNESDAY NIGHT LOOK TO DROP WELL BELOW ZERO WITH HIGHS STRUGGLING TO RISE TO 10 ABOVE TUESDAY AND WEDNESDAY. WIND CHILL READINGS ARE LIKELY TO BE AN ISSUE MONDAY NIGHT INTO TUESDAY MORNING...AS WELL AS THE FOLLOWING TWO EVENINGS. MONDAY NIGHT...WINDS RANGE FROM 10 TO 15 MPH WILL PRODUCE APPARENT TEMPS AROUND 30 BELOW BY TUESDAY MORNING. STRONGER WINDS ARE EXPECTED TUESDAY NIGHT AND AGAIN WEDNESDAY NIGHT WITH THE FORECAST AREA REMAINING OF THE EAST SIDE OF THE SURFACE HIGH THROUGH WEDNESDAY NIGHT. WEAK LIFT AND NEAR TO THE GROUND DENDRITIC LAYER THROUGH MONDAY MORNING WILL BRING SOME FLURRIES OR LIGHT SNOW SHOWERS BEFORE SOUNDINGS LOSE ICE INTRODUCTION ALTOGETHER BY MONDAY AFTERNOON. ANOTHER WEAK VORT MAX SKIRTS ACROSS NE/KS AND INTO NORTHERN MO MONDAY NIGHT INTO TUESDAY. HAVE KEPT WITH SMALL POPS ACROSS THE SOUTHWEST WHERE LOOKS TO BE ENOUGH ISENTROPIC LIFT AND MOISTURE AVAILABLE TO PRODUCE SOME LIGHT SNOW SHOWERS. THURSDAY THROUGH SUNDAY...SURFACE RIDGE MOVES EAST AND ALLOWS FOR A GRADUAL WARM UP DURING THIS TIME FRAME. BIGGEST CHANGE WAS TO MAX TEMPS ON SATURDAY AND SUNDAY. 850MB TEMPS WARM TO +14C BY SUNDAY AFTERNOON ACROSS SOUTHERN IOWA AND SURFACE DEW POINTS RISE INTO THE 28 TO 33 DEGREES FAHRENHEIT. SO WITH THE GOOD SOUTHWEST FLOW AND MOISTURE ADVECTION THROUGHOUT THE WEEKEND...BUMPED MAX TEMPS TO THE LOWER 40S BY SUNDAY AND FAIRLY CONFIDENT COULD SEE EVEN WARMER TEMPS WITH THIS SET UP. FOR NOW THOUGH...TRENDED UP 3 TO 5 DEGREES FOR MIN/MAX TEMPS SATURDAY AND SUNDAY. && .AVIATION...07/06Z GENERALLY MVFR STRATUS BLANKETING IOWA LATE THIS EVENING AHEAD OF AN ARCTIC COLD FRONT THAT IS CURRENTLY OVER SRN MN AND SOUTH DAKOTA. NORTHWEST WINDS WILL INCREASE WITH FROPA OVERNIGHT INTO EARLY MONDAY. SKY CONDITIONS SHOULD BE PREDOMINANT MVFR THOUGH PATCHES OF VFR AND IFR IN THE VICINITY OF THE BOUNDARY. TRENDED UP NEAR THE HIGHER END OF MVFR EARLIER IN THE PERIOD THAN PREVIOUS FORECAST THEN BECOMING VFR MID TO LATE MONDAY AFTERNOON. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...COGIL LONG TERM...PODRAZIK AVIATION...DONAVON
Hazardous weather outlook, Feb 6, 4:56 AM CST, 22 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 456 AM CST SUN FEB 6 2011 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-071200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 456 AM CST SUN FEB 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ARCTIC AIR WILL RETURN TO IOWA EARLY NEXT WEEK. THERE WILL BE INSTANCES OF BITTERLY COLD WIND CHILLS FROM MONDAY NIGHT INTO WEDNESDAY. WITH HIGHS IN THE SINGLE DIGITS TO TEENS AND LOWS NEAR OR BELOW ZERO. WINDS WILL ALSO BE A FACTOR...WITH WIND CHILLS OF 20 BELOW TO 35 BELOW EXPECTED DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AW
Nearby
Wind Chill Advisories in Iowa, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.